and ended up with black tarry stools and constant stomach pain!! She now wants to take tylenol, but I think it's just as bad. Of course, her gastro doc told her to stop taking aleve, but didn't suggest anything for her pain. I think she needs a mild pain med. (darvocet is off the market) and she is allergic to codeine! Sorry folks, this a tall order, but it's my mom and I can;t stand to see her in pain anymore. I know one of you incredibly intelligent people will come up with something! God Bless, Sweetpea
10 May 2011
your 82 y/o mother had black stools because she had an Upper G.I. bleed.
Let me tell you the story of aspirin and NSAIDs (Alleve).
At least 30 years ago the only medication to treat arthritis was Aspirin; there were a few others but they were removed from the marketplace because of side effects.
Then along came the NSAIDs and the drug companies promised that there wouldn't be any G.I. problems with these. Now here we are 30 years later and guess what the leading cause of G.I. bleeds in the elderly are? You guessed it, NSAIDs!!
If your mother can take Darvocet it is still available
20 Apr 2011
Since she is having stomache problems most nasids are out of the questuion. I would suggest you take her to a Rheumaologist to see if she could take some of the newer meds for RA that are our out there. That would be my best suggestion. Other than that tylenol would be only OTC that may help, & if she really is in pain she needs to be seen by a doctor... .
20 Apr 2011
She really needs her general doctor to evaluate the report from the gastroenterologist and decide the best approach. If she has had a bleeding episode then NSAIDs maybe out of the question. There are NSAIDs that are less harmful to the digestive system such as the cox 2 inhibitors but again that needs to be determined by her doctor. I take Celebrex, a cox 2 inhibitor, for arthritis but don't know if that would be appropriate for her given her history.
Best to seek the advice of her regular doc,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My mother has arthritis,taking medicines after consultation of Doctors.how to reduce her pain.Thank?
My mother feeling a lot of pain , and i need , you suggest the best opinion on reduce her pain ,
1 answer • 28 Oct 2010
When can I take more Tylenol after stopping after it for the directions of take it only for 10 days?
I have arthritis in my ankle and am taking 2 Tylenol daily. The bottle says do not take for more than 10 days, how long do I have to be off of it ...
2 answers • 12 Mar 2011
I have neuropathy of my toes and nucynta wears off within 3 hours. I also have some pain from arthritis in my lumbar fusion area. It's pain is ...
5 answers • 12 Jun 2012
I take two arthritis tylenol pills at night for pain in my joints. Are there long time adverse reactions for this dose?
1 answer • 8 Jun 2013
... Why did you stop putting it out in the stores?
2 answers • 8 Apr 2015